Pregabalin : The dr has stopped my... - Restless Legs Syn...

Restless Legs Syndrome
14,277 members9,051 posts

Pregabalin

Shumbah
Shumbah

The dr has stopped my gabapentin due to side effects it was also making my legs much worse and wants me to start Pregabalin

Anyone had experience or good results with Pregabalin?

13 Replies
oldestnewest

I’ve been on a combination of pregablin and codeine phosphate for a few years now with good success have some real bad times but on the whole would say 75% better than I was with no side effects and before this combination was real low

Same here. I take 150mg at night and have success most nights. Few side effects and none I can’t cope with for the sake of a peaceful night.

I’ve been on pregabalin and OxyContin for over 2 years. I’ve reduced the dose of pregabalin from 150 to 75 as I want to keep all meds at the absolute lowest effective dose.

At first I had leg swelling and ravenous appetite ( put on over a stone) and double vision, but all side effects settled after about 3 months. I think the OxyContin controls the legs and the pregabalin helps with any insomnia issues.

Just another thought- you’ve only been on Gabapentin for over a month. I found pregabalin side effects took 3 months to settle so I think you might want to wait a few weeks to see if the side effects settle.

However, I was on Gabapentin for 3 months and the main side effect for me, diarrhoea, didn’t settle so I switched to pregabalin. They are similar drugs but I found pregabalin worked better for me and with fewer side effects.

Good morning sorry you had probs with Pregablin, what was wrong what were your side effects, I am was on 225 mg a day but yesterday my doc put it up to 450 last night was first night , legs went the same but it would be nice if it worked we will see,

Just to reinforce what Jools says, I see you've only been on Gabapentin for a month. I believe it takes a while to work and also for initial side effects to settle down.

I believe it doesn't work for everyone, but even if it doesn't relieve the RLS symptoms, it shouldn't make them worse. That is probably due to some other factor.

Pregabalin, I believe is a more potent form, but more or less the same as Gabapentin. It may work better than Gabapentin and may have it's own side effects which also can settle.

Maybe a month isn't long enough, but it seems a bit futile to switch from one thing to another without first giving it a good chance.

Shumbah
Shumbah in reply to Manerva

The doctor at John Hopkins said to stop immediately due the side effects

They have suggested I go onto oxycodone.

It’s an insidious disease

Manerva
Manerva in reply to Shumbah

I hope that works for you. It does have a fairly good reputation for being effective I hear.

Brilliant drug it’s helped me immensely good luck with it xx

Hi. I too had to stop gabapentin as it exacerbated my Rls and made it worse. I have been taking ferritin fumorate and have had 3 good nights. There is s link with iron deficiency and RLS.

I have tried many different tablets for your problem,all with poor reactions.I have been on pregabalin for 18mth. with the most relief & no after effects.Good luck.

Just want to mention a side effect I had with gabapentin - it caused me bad hair loss!

Watch out ladies - it comes on slowly but gets quite noticeable eventually.

But I'm sure doesn't affect everyone.

Im now coming off pregablin as theside affects are really bad. Now they want to put me on gabapentin but surely i will get similar side affects? Hadenuff dont no wot else i can try, feel really poorly. And now reducing on pregablin so feel even worse.

You may also like...